MAUDE Adverse Event Report: MONTERIS MEDICAL NEUROBLATE OPTIC SIDEFIRE® LASER PROBE

MONTERIS MEDICAL NEUROBLATE OPTIC SIDEFIRE® LASER PROBE
Model Number 20891-00
Medical Device Problem Code Radiation Leak (1357)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
During an ablation procedure, it was reported that, prior to inserting the probe through the robotic probe driver, the cooling and pilot light were checked.No issues were noted at this time.The volumetric mri scan was run, coordinates were entered, and the ablation started.For the first minute, the ablation went as planned and the probe functioned as intended.After the first minute passed, it was noted that the sidefire probe being used was not observed to be heating the targetted lesion.Since the stopping point has been reached, a new burn was started at the same point.The user began ablating again after starting the mri, with no heat being noted on the noise mask.The ablation was paused, and upon walking into the mri, the probe was inspected and a red pilot light was visible halfway up the probe wire.The probe was removed and was sent back to the monteris headquarters.A new probe was inserted, and the ablation continued without issue.There were no patient complications reported in relation to this event.
 
Additional Manufacturer Narrative
The neuroblate system instructions for use contain laser safety warnings as risk mitigations for this event: section 4.3, general warnings: -"laser eye protection provided with the neuroblate system must be worn in the mri scanner room during operation of the laser" -"to avoid equipment damage and patient injury, do not continue to deliver laser energy if no elevation in tissue temperature is observed." -"a non-existent or weak visible laser aiming beam may be an indication of an improperly connected laser fiber.If this condition occurs, do not continue as it may result in equipment damage or injury to patient." no harm was observed in this event, and the event description provided by the clinical specialist indicates that these instructions for risk mitigation were followed.Therefore, these risk mitigations remain effective.

Brand Name
NEUROBLATE OPTIC SIDEFIRE® LASER PROBE
Common Device Name
NEUROBLATE OPTIC SIDEFIRE® LASER PROBE
Manufacturer (Section D)
MONTERIS MEDICAL
131 cheshire ln
suite 100
minnetonka MN 55305
Manufacturer Contact
michelle bergstrom
131 cheshire ln
suite 100
minnetonka, MN 55305
MDR Report Key18274399
Report Number3009970070-2023-00009
Device Sequence Number7160250
Product Code GEX
UDI-Device Identifier00816589020878
UDI-Public00816589020878
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K182036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2025
Device Model Number20891-00
Device Catalogue NumberNBP-001-01
Device Lot Number13150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Initial Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown